Alert archive / Ohio / Excessive Heat Warnings in 2006

Excessive Heat Warning 2, NWS Cleveland, OH

August 2, 200615 counties in Ohio

NWS Cleveland, OH issued this excessive heat warning at Aug 2, 2006, 3:45 AM EDT for 15 counties in Ohio. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2006, 3:45 AM EDT (07:45 UTC)
Expired
Aug 2, 2006, 8:00 PM EDT
In force
16 hr
Issued by
NWS Cleveland, OH

Counties Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Huron County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Marion County, OH, Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 74 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2653 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 020745
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
345 AM EDT WED AUG 2 2006

OHZ003-006>013-017>019-027-028-036-021600-
/O.UPG.KCLE.HT.Y.0002.000000T0000Z-060803T0000Z/
/O.NEW.KCLE.EH.W.0002.060802T0745Z-060803T0000Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY...BUCYRUS...
MARION
345 AM EDT WED AUG 2 2006

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
THE HEAT ADVISORY IS NO LONGER IN EFFECT.

TEMPERATURES WILL ONCE AGAIN CLIMB INTO THE MID 90S BY THIS
AFTERNOON. HIGH HUMIDITIES...COMBINED WITH THESE HOT TEMPERATURES
WILL ALLOW HEAT INDICES TO CLIMB ABOVE 105 DEGREES AT TIMES TODAY.

AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH HUMIDITIES ARE
EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT
IS 105 DEGREES OR GREATER. PERSONS IN THE WARNING AREA ARE ADVISED
TO AVOID PROLONGED WORK IN SUN, OR IN POORLY VENTILATED AREAS.
ALSO, KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR
CONDITIONED ENVIRONMENT.

$$

OHZ014-020>023-029>033-037-038-047-089-PAZ001>003-021600-
/O.CON.KCLE.HT.Y.0002.000000T0000Z-060803T0000Z/
ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...MEDINA...AKRON...RAVENNA...
WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...
MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
345 AM EDT WED AUG 2 2006

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

ANOTHER DAY OF HOT AND HUMID CONDITIONS WILL AFFECT NORTHERN OHIO
AND NORTHWEST PENNSYLVANIA. TEMPERATURES WILL CLIMB INTO THE LOW
TO MID 90S THIS AFTERNOON...WITH HEAT INDICES RANGING FROM 100 TO
104 DEGREES AT TIMES TODAY. 

A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO
COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS 100 TO
104 DEGREES FOR SEVERAL HOURS. PERSONS IN THE AREA ARE ADVISED TO
AVOID PROLONGED WORK IN SUN...OR IN POORLY VENTILATED AREAS.
ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR
CONDITIONED ENVIRONMENT.

$$

LEINS
1 follow-up statement
000 
WWUS71 KCLE 021747
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
147 PM EDT WED AUG 2 2006

OHZ003-006>013-017>019-027-028-036-030000-
/O.CON.KCLE.EH.W.0002.000000T0000Z-060803T0000Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY...BUCYRUS...
MARION
147 PM EDT WED AUG 2 2006

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

TEMPERATURES WILL ONCE AGAIN CLIMB INTO THE MID 90S THIS
AFTERNOON. HIGH HUMIDITIES...COMBINED WITH THESE HOT TEMPERATURES
WILL ALLOW HEAT INDICES TO CLIMB ABOVE 105 DEGREES AT TIMES THIS AFTERNOON.

AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH HUMIDITIES ARE
EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT
IS 105 DEGREES OR GREATER. PERSONS IN THE WARNING AREA ARE
ADVISED TO AVOID PROLONGED WORK IN SUN... OR IN POORLY VENTILATED
AREAS. ALSO... KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN
AN AIR CONDITIONED ENVIRONMENT.

$$

OHZ014-020>023-029>033-037-038-047-089-PAZ001>003-030000-
/O.CON.KCLE.HT.Y.0002.000000T0000Z-060803T0000Z/
ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...MEDINA...AKRON...RAVENNA...
WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...
MOUNT GILEAD...MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
147 PM EDT WED AUG 2 2006

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO
COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS 100 TO
104 DEGREES FOR SEVERAL HOURS. PERSONS IN THE AREA ARE ADVISED TO
AVOID PROLONGED WORK IN SUN...OR IN POORLY VENTILATED AREAS.
ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR
CONDITIONED ENVIRONMENT.

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this excessive heat warning went out at Aug 2, 3:28 AM EDT, 17 minutes earlier.

Area forecast discussion, Aug 2, 3:28 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
328 AM EDT WED AUG 2 2006

.SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...
ONE MORE DAY OF OPPRESSIVE HEAT IN STORE FOR NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA...AS EARLY MORNING WATER VAPOR IMAGERY
CONTINUES TO SHOW THE STRONG STATIONARY RIDGE DIRECTLY OVERHEAD. AS
HAS BEEN THE CASE THE PAST SEVERAL NIGHT...RING OF FIRE TYPE
ACTIVITY HAS DEVELOPED ON THE OUTER PERIPHERY OF THE RIDGE WITH
STORMS ROTATING FROM NEBRASKA ALL THE WAY AROUND THE RIDGE AND INTO
NEW ENGLAND. ACTIVITY WILL REMAIN NORTH OF THE FORECAST AREA
TODAY...MAIN CONCERNS WITH THE MORNING FORECAST WILL BE ON TEMPS AND
WHETHER ANY WARNING ARE WARRANTED...AS WELL AS THE POTENTIAL FOR
ANOTHER ROUND OF SOAKING RAIN LATE THURSDAY NIGHT.

UNTIL THE RIDGE SLIDES EASTWARD...EXPECTING MUCH OF THE SAME TODAY
WITH ANOTHER DAY OF HEAT INDICES IN EXCESS OF 100 DEGREES. UPSTREAM
TEMPS IN CENTRAL ILLINOIS TOPPED OUT IN THE MID TO UPPER 90S. MAV
AND MET GUIDANCE ALL CLOSE TO EACH OTHER WITH HIGHS IN THE UPPER
90S...HOWEVER WE HAVE YET TO HIT THE UPPER 90S AT ANY LOCATION THUS
FAR THIS YEAR AND WILL STICK CLOSE TO CURRENT FORECAST OF HIGHS IN
THE MID 90S. HOWEVER WITH DEWPOINTS REMAINING IN THE MID
70S...ESPECIALLY OVER THE WESTERN HALF OF THE FORECAST AREA AND
WITHIN THE URBAN AREAS OF FINDLAY TOLEDO AND CLEVELAND...HAVE OPTED
TO GO WITH ANOTHER EXCESSIVE HEAT WARNING IN THE SAME ORIENTATION AS
YESTERDAY AFTERNOON. LOCATIONS FURTHER EAST SHOULD HAVE NO PROBLEM
REACHING ADVISORY CRITERIA OF HEAT INDICES RANGING FROM 100-104 BUT
NOT CONVINCED THAT THEY WILL CREEP ABOVE 105 FOR ANY SIGNIFICANT
PERIOD OF TIME TODAY AND NEED A WARNING. AND MUCH LIKE CONDITIONS
RIGHT NOW AT 3 AM...WILL ALSO LIKELY SEE LITTLE RELIEF AFTER SUNSET
AND WILL GO WITH LOWS IN THE MID TO UPPER 70S. INCREASING CLOUD
COVER FROM THE WEST WILL ALSO HELP TO KEEP TEMPERATURES FROM
DROPPING SIGNIFICANTLY AT NIGHT. FORTUNATELY...RELIEF FROM THE HEAT
IS IN SIGHT IN THE FORM OF A COLD FRONT THURSDAY AFTERNOON.

THE UNFORTUNATE CAVEAT WITH THE APPROACHING COLD FRONT IS THAT THE
MODELS CONTINUE TO SHOW STRONG STORMS DEVELOPING AHEAD OF THE FRONT
THURSDAY AFTERNOON AND CONTINUING ALL THE WAY INTO FRIDAY MORNING.
THE GFS AND THE WRF DIFFER SIGNIFICANTLY IN THEIR ADVERTISEMENTS OF
EXACTLY WHEN THE FRONT WILL MOVE THROUGH THE AREA...THE GFS PUSHING
IT COMPLETELY THROUGH NORTHERN OHIO BY THURSDAY AFTERNOON WHILE THE
WRF IS ABOUT 6 HRS SLOWER.  SINCE THE DRIVING FORCE BEHIND THIS
FRONT IS A RELATIVELY WEAK SURFACE HIGH...AM INCLINED TO FAVOR THE
SLOWER WRF SOLUTION WHICH IN TURN YIELDS HIGHER SURFACE INSTABILITY
AND THEREFORE MORE RAIN BY THURSDAY EVENING.  TO COMPLICATE MATTERS
FURTHER...THE WRF SHOWS THE FRONT STALLING OUT TO OUR SOUTH EARLY
FRIDAY MORNING AND BRINGS A SURFACE WAVE ALONG THE FRONT AND INTO
THE FORECAST AREA OVERNIGHT. THE BEST SURFACE INSTABILITY SHOULD
REMAIN AHEAD OF THE FRONT OVER SOUTHERN OHIO...NOT CONVINCED THAT
THE AREA WILL NECESSARILY SEE SEVERE STORMS OVERNIGHT BUT AM
CONCERNED ABOUT ANOTHER ROUND OF HEAVY RAIN THROUGH EARLY FRIDAY
MORNING. SINCE THERE IS STILL QUITE A BIT OF DISCREPANCY BETWEEN THE
GFS AND THE WRF...DO NOT THINK ANY FLOOD HEADLINES ARE APPROPRIATE
AT THIS POINT BUT WILL ISSUE AND ESF TO HIGHLIGHT POSSIBLE HEAVY
RAINFALL. SREF SHOWING RELATIVELY HIGH CONFIDENCE THAT HEAVIEST QPF
WILL EXTEND FROM SANDUSKY TO COLUMBUS AND POINTS SOUTHWARD BUT WILL
INCLUDE ENTIRE CWA IN ESF.

HIGH PRESSURE BUILDS IN FROM THE NORTH ON FRIDAY WITH ONLY A FEW
SHOWERS AND THUNDERSTORMS LINGERING ACROSS THE SOUTHERN TIER
COUNTIES THROUGH MID MORNING.  TEMPS WILL BE QUITE COOLER WITH MUCH
DRIER DEWPOINTS ALSO WORKING IN FROM THE NORTH. STILL LOOKING AT
HIGHS AROUND 80...ALSO LOOKING AT A BIG DIFFERENCE AT NIGHT WITH
LOWS IN THE LOWER 60S.

&&

.LONG TERM (SATURDAY THROUGH TUESDAY)...

MADE SOME MINOR CHANGES TO THE THURSDAY AND FRIDAY FORECAST...MAINLY
TO POPS. WEEKEND PORTION OF PREV DISCUSSION FOLLOWS...

SURFACE HIGH PRESSURE AND WEAK NVA ALONG WITH DRIER AIR WILL WORK
INTO THE FORECAST AREA ON FRIDAY.  AS HIGH PRESSURE SYSTEM MOVES
EAST ACROSS THE CENTRAL GREAT LAKES...FORECAST AREA WILL REMAIN
UNDER THE INFLUENCE OF THE HIGH AND DRY WEATHER THROUGH SUNDAY.
THEN RETURN SOUTH TO SOUTHWEST FLOW WILL BRING A ANOTHER CHANCE FOR
SHOWERS AND THUNDERSTORMS SUNDAY NIGHT INTO MONDAY.

HIGH PRESSURE IS PROGGED TO DIVE SOUTH TO SOUTHEAST MONDAY NIGHT AND
TUESDAY AND BRING ANOTHER ROUND OF DRY WEATHER TO THE REGION.

&&

.AVIATION(06Z-06Z)...
NO MAJOR CHANGES TO THE GOING FCST. SKIES SHOULD REMAIN CLEAR
OVERNIGHT...ALTHOUGH THERE MAY BE A LITTLE CIRRUS BLOWOFF FROM
CONVECTION NORTHWEST OF THE AREA INTO WEDNESDAY. WL SEE SOME LIGHT
HAZE DEVELOP OVERNIGHT...PROBABLY SIMILAR TO LAST NIGHT. WL GO MVFR
ALL SITES...WITH ONLY TEMPO IFR AT A FEW INLAND SITES. ATMOSPHERE
CAPPED AGAIN ON WED...SO NO STORMS ARE EXPECTED. THE COLD FRONT WILL
STILL BE N OF THE AREA BY THE END OF THE FCST PD BUT NO PCPN
EXPECTED UNTIL THU MRNG.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...HEAT WARNING WESTERN AND NRN COUNTIES THRU 8PM. HEAT ADV
ELSEWHERE THRU 8PM.
.PA...HEAT ADV THRU 8PM.

&&

SHORT TERM...LEINS
LONG TERM...LEINS/LOMBARDY
AVIATION...MRD
Hazardous weather outlook, Aug 1, 5:03 AM EDT, 22 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
503 AM EDT TUE AUG 1 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-021200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
503 AM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

HOT AND VERY HUMID CONDITIONS WILL PERSIST TODAY WITH HEAT INDEX
READINGS RISING TO 100 TO 104 BY THIS AFTERNOON. A FEW URBAN AREAS
MAY BRIEFLY SEE HEAT INDEX READINGS RISE ABOVE 105 TODAY.

THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THIS
AFTERNOON...MAINLY EAST OF INTERSTATE 71. ANY THUNDERSTORM THAT
DEVELOPS WILL PRODUCE BRIEFLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER HOT AND HUMID DAY IS EXPECTED ON WEDNESDAY WITH HEAT INDEX
READINGS AGAIN EXPECTED TO TOP OUT AROUND 104.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY
NIGHT INTO THURSDAY AS A COLD FRONT MOVES THROUGH THE GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

LEZ142>149-162>169-021200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
503 AM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY
NIGHT INTO THURSDAY AS A COLD FRONT MOVES THROUGH THE GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

MRD

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:19 PM EDTFlash Flood WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more31 hr

Nearby

Excessive Heat Warnings in Ohio, 2006Every excessive heat warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.